Medical Questions > Mental Health > Stop Smoking Forum

Age 23 and no libido on champix

my partner was on champix tablets for 3 months to stop smoking.... during that time he lost all interest in any kind of sexual activity. this is a side effect.... but he hasnt been on the tablets for over 3 months now and still his sex drive hasnt returned. we have been together a number of years now and have never had a problem, we are very open and have spoken about it and he simply says he does feel bad just doesnt ever fancy it. hes too embarrassed to see a doctor so this was the happy medium..... and help or advice is welcome..

thankyou
Did you find this post helpful?
First Helper nikiclerkin
|

replied March 2nd, 2010
I had this problem from Champix as well as a long list of others. I think that some of the problems Champix / Chantix causes are related to the drug messing up your ability to get a good nights sleep. Lack of sex drive etc can be a side effect of sleep depervation. Melatonin is a good natural supplement to aid in sleep as well as a product called sleep fix which seemed to help me some when I was at the peak of my sleep depervation from this nasty drug. I have found that my erections have gotten better as my sleep did mind you I had the sleep depervation extremely bad and it has been about 2 years and I am still on the mend! Regardless I would suggest going to a doctor and discussing your problem. I would suggest explaining to the doctor all the ways Champix affected him(possibly poor sleep, mood changes, etc.) since most doctors don't know much about it. You should tell him not to be embarrassed about it since doctors deal with that sort of stuff all the time. All the best of luck. Also please report the side effects to the Health Agency (FDA, Canada Vigilance etc.) so that in the future people can be warned about these horrible side effects before deciding on whether or not to take it.
|
Did you find this post helpful?

replied March 2nd, 2010
I had this problem from Champix as well as a long list of others. I think that some of the problems Champix / Chantix causes are related to the drug messing up your ability to get a good nights sleep. Lack of sex drive etc can be a side effect of sleep depervation. Melatonin is a good natural supplement to aid in sleep as well as a product called sleep fix which seemed to help me some when I was at the peak of my sleep depervation from this nasty drug. I have found that my erections have gotten better as my sleep did mind you I had the sleep depervation extremely bad and it has been about 2 years and I am still on the mend! Chances are he will recover much quicker than I... Regardless of the cause I would suggest going to a doctor and discussing the problem. I would suggest explaining to the doctor all the ways Champix affected him(possibly poor sleep, mood changes, etc.) since most doctors don't know much about it. Be persistent and patient with the doctor and do a bit of research on your own about erectile dysfunction to see what can be done to improve his situation. If the doctor prescribes any prescription drugs I would recommend researching the possible side effects. At this point you want to aid the body in healing itself and stay optimistic because that in itself will aid the body's healing process. Broccoli is good for boosting testosterone and avocados are good for sperm count. Also anxiety about not being able to preform can make it worse and stressing out about it will raise cortisol (stress hormone) and lower testosterone. Give him some time to recover and be supporitve. You should tell him not to be embarrassed about it since doctors deal with that sort of stuff all the time. All the best of luck. Also please report the side effects to the Health Agency (FDA, Canada Vigilance etc.) so that in the future people can be warned about these horrible side effects before deciding on whether or not to take it.
|
Did you find this post helpful?

replied October 24th, 2012
Champix ruined my sex life.
I'm currently having this problem! I'm 30, smoked for 16 years and stopped using champix 123 days ago. Whilst on champix I had awful side effects. Really bad dreams, insomnia, mood swings, no labido, forgetfulness. I stopped taking them after 3 weeks because I was not happy with the side effects. I've been off of them for sometime but my sex drive has not come back! I'm really worried. My partner and I have spoken about it and it is a problem. What do I do? I really don't want to go to the doctor but guess I have to. I love my partner eternally and want to have a fulfilling sexual relationship with her but my sex drive has driven off. Sad really not great.
|
Did you find this post helpful?

replied February 3rd, 2013
I have had the exact opposite hapen to me since taking Champix I have a better nights sleep and when i have sex i can last twice as long as i could before i was taking it my girlfriend even joked about checking the label to make sure the little blue pills weren't viagra.
|
Did you find this post helpful?